Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 192, NWS Atlanta, GA

August 20, 20144 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 20, 2014, 4:42 PM EDT for 4 counties in Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2014, 4:42 PM EDT (20:42 UTC)
Expired
Aug 20, 2014, 5:30 PM EDT
In force
48 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Carroll County, GA, Haralson County, GA, Paulding County, GA, Polk County, GA

The radar

The Atlanta radar (KFFC), 64 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1258 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

648 
WUUS52 KFFC 202042
SVRFFC
GAC045-143-223-233-202130-
/O.NEW.KFFC.SV.W.0192.140820T2042Z-140820T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
442 PM EDT WED AUG 20 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CARROLL COUNTY IN NORTHWEST GEORGIA
  NORTHEASTERN HARALSON COUNTY IN NORTHWEST GEORGIA
  SOUTHWESTERN PAULDING COUNTY IN NORTHWEST GEORGIA
  SOUTH CENTRAL POLK COUNTY IN NORTHWEST GEORGIA

* UNTIL 530 PM EDT

* AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED 13 MILES NORTHWEST OF TEMPLE...MOVING
  SOUTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VILLA
  RICA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3389 8527 3403 8513 3381 8476 3378 8479
      3378 8490 3367 8490 3362 8495
TIME...MOT...LOC 2042Z 305DEG 12KT 3390 8512

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:14 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Aug 20, 3:14 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
314 PM EDT WED AUG 20 2014

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
DEALING WITH QUITE A BIT OF CONVECTION OUT THERE THIS AFTERNOON.
INCREDIBLE CAPE VALUES OF 4000-4500J/KG AND DCAPE OVER 1000J/KG OVER
MUCH OF THE AREA. WEAK DISTURBANCE ALOFT HELPING TO ORGANIZE SOME OF
THE CONVECTION AS WELL. WILL CONTINUE TO SEE SCATTERED TO AT TIMES
NUMEROUS STORMS WITH ISOLATED SEVERE POTENTIAL. WIND GUSTS WOULD BE
THE MAIN THREAT BUT SOME SMALL HAIL CANNOT BE RULED OUT. AND OF
COURSE AS WITH ANY SUMMERTIME THUNDERSTORM...VERY HEAVY RAIN AND
EXCESSIVE LIGHTNING.

UPPER RIDGE REMAINS IN PLACE TO OUR WEST LEAVING US IN NORTHWEST
FLOW ALOFT. INTERMITTENT DISTURBANCES WILL CONTINUE TO SLIDE DOWN
THE NORTHWEST FLOW...BUT AS THE RIDGE BUILDS THE CHANCE OF RAIN WILL
DECREASE OVER THE NEXT COUPLE OF DAYS AS THE PERIPHERAL CONVECTION
PUSHES EAST. HOWEVER...IF CONVECTION DOES MANAGE TO DEVELOP AND GET
PAST WHATEVER CAP THERE IS FROM THE RIDGE-INDUCED SUBSIDENCE...
THUNDERSTORMS COULD EASILY AND QUICKLY GO SEVERE WITH THE AMOUNT OF
LOW LEVEL HEATING AND INSTABILITY. NOT MUCH IN THE WAY OF
ORGANIZATION BUT SOMETHING TO BE AWARE OF.

SPEAKING OF LOW LEVEL HEATING...QUITE A FEW AREAS THIS AFTERNOON ARE
FLIRTING WITH 105 DEGREES. SOME UNCERTAINTY IN DEWPOINTS AS MET IS
COOLER BUT MORE MOIST AND MAV IS WARMER BUT DRIER...SO HAVE
GENERALLY TAKEN A BLEND BUT LEANED TOWARD THE WORST-CASE SCENARIO
GIVEN THAT DEWPOINTS THIS AFTERNOON ARE A FEW DEGREES HIGHER THAN
ORIGINALLY EXPECTED. WITH HIGHER TEMPERATURES EXPECTED
TOMORROW...WILL GO AHEAD AND ISSUE A HEAT ADVISORY FOR PORTIONS OF
CENTRAL GEORGIA FOR TOMORROW AFTERNOON. SEE EXTENDED FOR MORE
INFO...BUT WILL LIKELY NEED ONE FRIDAY AND POSSIBLY AGAIN ON
SATURDAY.

TDP

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MAINLY ONLY TWEAKS TO THE LONG TERM BASED ON THE LATEST GUIDANCE.

BDL

PREVIOUS DISCUSSION...
MEDIUM RANGE MODELS CONTINUE TO SHOW THE FORECAST AREA DOMINATED BY
STRONG UPPER-LEVEL RIDGING THROUGH THE MAJORITY OF THE EXTENDED
FORECAST PERIOD. GFS AND ECMWF REMAIN IN GOOD AGREEMENT THROUGH THE
WEEKEND BUT DIVERGE SOMEWHAT GOING INTO EARLY NEXT WEEK WITH THE
ECMWF FLATTEN THE RIDGE OVER US WHILE THE GFS...ALTHOUGH SHOWING
SOME WEAKENING... KEEPS THE RIDGE OVER THE REGION THROUGH WEDNESDAY.
STILL...THESE DIFFERENCES DO NOT ALTER THE GENERAL TREND OF HOT AND
MOSTLY DRY THROUGH THE WEEKEND WITH MODERATING TEMPERATURES AND
INCREASING PRECIPITATION CHANCES EARLY NEXT WEEK...WHICH IS WHAT WE
HAVE BEEN CARRYING IN THE EXTENDED FORECAST FOR THE PAST SEVERAL
DAYS NOW. WITH THIS IN MIND I DO NOT PLAN ON DEVIATING TOO MUCH FROM
PREVIOUS TRENDS IN THE FORECAST GRIDS. THROUGH THE WEEKEND THE
GFS/ECMWF KEEP THE CENTER OF THE UPPER RIDGE WEST OF THE STATE WITH
THE BEST SUBSIDENCE REMAINING WEST OF US AS WELL. WITH THIS IN MIND
I WILL KEEP THE SLIGHT CHANCE POPS INTO THE WEEKEND WITH CHANCE POPS
AS WE HEAD INTO THE FIRST HALF OF THE NEW WEEK.

20

&&

.AVIATION...
00Z UPDATE...
SCATTERED CONVECTION CONTINUES BUT SHOULD GRADUALLY DIMINISH. COULD
BE SOME ISOLATED STORMS OVERNIGHT. WITH PLENTY OF MOISTURE AROUND
HAVE INCLUDED SCT IFR STRATUS TOWARD MORNING. SOME MVFR VISIBILITY
ALSO POSSIBLE. ANOTHER ROUND OF SCT 5-6KFT THURSDAY AFTERNOON BUT
NOT ENOUGH CONFIDENCE IN TSRA TO INCLUDE PROB30 AT THIS TIME. NW
WINDS THROUGH THE PERIOD.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM ON MORNING STRATUS. MEDIUM TO HIGH ON ALL OTHER ELEMENTS.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  97  72  99 /  30  20   5  20
ATLANTA         74  96  75  95 /  40  20   5  20
BLAIRSVILLE     66  91  66  90 /  50  30  20  20
CARTERSVILLE    70  96  70  95 /  50  20   5  20
COLUMBUS        74  98  75  97 /  20  20  10  10
GAINESVILLE     72  95  73  94 /  40  20  10  20
MACON           72  98  72  98 /  20  20  10  20
ROME            70  96  70  96 /  50  20   5  10
PEACHTREE CITY  70  95  70  96 /  30  20   5  20
VIDALIA         74 100  75  98 /  20  20  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM NOON TO 8 PM EDT THURSDAY FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...
CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HOUSTON...
JEFFERSON...JOHNSON...JONES...LAURENS...MACON...MARION...
MONTGOMERY...MUSCOGEE...PEACH...PULASKI...SCHLEY...STEWART...
SUMTER...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...
WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON.

&&

SHORT TERM...TDP
LONG TERM....BDL
AVIATION...41
Hazardous weather outlook, Aug 20, 10:10 AM EDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1010 AM EDT WED AUG 20 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1010 AM EDT WED AUG 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED SEVERE STORMS ARE POSSIBLE AND SCATTERED STRONG
THUNDERSTORMS ARE EXPECTED...THIS AFTERNOON AND EVENING.

WEATHER HAZARDS EXPECTED...

THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE STRONG TO DAMAGING
WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN.

DISCUSSION...

INSTABILITY WILL BE SUFFICIENT ACROSS THE AREA FOR SCATTERED
STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING...AND ISOLATED
SEVERE STORMS WILL BE POSSIBLE. SHOWERS AND THUNDERSTORMS WILL
WEAKEN WITH THE LOSS OF DAYTIME HEATING TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE EACH DAY...MAINLY IN THE
AFTERNOONS AND EVENINGS. ADDITIONALLY...INCREASING HEAT CAN BE
EXPECTED THURSDAY THROUGH SATURDAY AND RESIDENTS...ESPECIALLY ACROSS
CENTRAL GEORGIA...NEED TO BE AWARE THAT A HEAT ADVISORY MAY BE
NECESSARY.

WEATHER HAZARDS EXPECTED...

THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN...
OCCASIONAL TO FREQUENT LIGHTNING AND GUSTY WINDS.

INCREASING TEMPERATURES WILL PRODUCE HEAT INDEX VALUES APPROACHING
DANGEROUS LEVELS THURSDAY THROUGH SATURDAY.

DISCUSSION...

ALTHOUGH UPPER-LEVEL RIDGING WILL INHIBIT THUNDERSTORM DEVELOPMENT
SOMEWHAT BY THURSDAY INTO EARLY NEXT WEEK...ISOLATED TO SCATTERED
THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY IN THE AFTERNOON AND
EVENING. INSTABILITY IS NOT EXPECTED TO BE SUFFICIENT FOR WIDESPREAD
SEVERE WEATHER AT THIS TIME. THE UPPER LEVEL RIDGING WILL ALSO ALLOW
TEMPERATURES AND HEAT INDEX VALUES TO CLIMB THROUGH THE END OF THIS
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT STRONG TO SEVERE WEATHER VIA THE
WEB AT WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Aug 20, 4:23 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
423 PM EDT WED AUG 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     TSTM WND DMG     FOREST PARK             33.62N  84.37W
08/20/2014                   CLAYTON            GA   911 CALL CENTER

            911 CALL CENTER REPORTS SEVERAL TREES DOWN IN THE
            NOTHERN PORTION OF CLAYTON COUNTY.

&&

EVENT NUMBER FFC1400804

KOVACIK
Special weather statement, Aug 20, 4:27 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
427 PM EDT WED AUG 20 2014

GAZ083-094>096-107-202100-
427 PM EDT WED AUG 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TWIGGS...PULASKI...PEACH...BLECKLEY AND HOUSTON COUNTIES UNTIL 500
PM EDT...

AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TARVERSVILLE...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TWIGGS...
PULASKI...PEACH...BLECKLEY AND HOUSTON COUNTIES THROUGH 500 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE HOUSTON LAKE...
CLINCHFIELD...SAND BED...KATHLEEN...BONAIRE...TARVERSVILLE...
BULLARD...HAYNEVILLE...MAGNOLIA...CARY...KLONDIKE...OCMULGEE PUBLIC
FISHING AREA...BROWNDALE...ROYAL AND PORTER.

&&

LAT...LON 3254 8373 3266 8344 3244 8315 3245 8318
      3240 8323 3224 8357
TIME...MOT...LOC 2027Z 327DEG 20KT 3249 8344

30
Special weather statement, Aug 20, 4:29 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
429 PM EDT WED AUG 20 2014

GAZ030-031-041>043-202100-
429 PM EDT WED AUG 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 50 MPH WINDS
IN POLK...PAULDING...CARROLL...DOUGLAS AND HARALSON COUNTIES UNTIL
500 PM EDT...

AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER YORKVILLE...MOVING SOUTHEAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS THEY MOVE
ACROSS POLK...PAULDING...CARROLL...DOUGLAS AND HARALSON COUNTIES
THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE YORKVILLE...EUBANK LAKE...DRAKETOWN...UNION...BILL ARP...
WINSTON...FAIRPLAY...DOUGLASVILLE...CHAPEL HILL...LAKE VAL-DO-MAR...
VILLA RICA...BROWNSVILLE AND NEW GEORGIA. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3387 8519 3399 8513 3396 8494 3372 8461
      3365 8470 3362 8474 3363 8475 3361 8477
      3360 8480 3356 8483
TIME...MOT...LOC 2029Z 315DEG 17KT 3389 8502
Special weather statement, Aug 20, 4:35 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
435 PM EDT WED AUG 20 2014

GAZ011-012-019-202100-
435 PM EDT WED AUG 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 50 MPH WINDS
IN CHATTOOGA...FLOYD AND GORDON COUNTIES UNTIL 500 PM EDT...

AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LAKE MARVIN...MOVING SOUTHEAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS THEY MOVE
ACROSS CHATTOOGA...FLOYD AND GORDON COUNTIES THROUGH 500 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LAKE MARVIN...SUGAR
VALLEY...OOSTANAULA...RESACA...CALHOUN...SONORAVILLE...RANGER...
REDBUD...AUDUBON AND NICKELSVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

&&

LAT...LON 3457 8519 3459 8517 3459 8506 3462 8506
      3462 8493 3464 8491 3462 8490 3461 8481
      3453 8465 3451 8465 3440 8474 3440 8491
TIME...MOT...LOC 2035Z 300DEG 14KT 3459 8503
Special weather statement, Aug 20, 4:38 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
438 PM EDT WED AUG 20 2014

GAZ038-050-051-061-062-202115-
438 PM EDT WED AUG 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 50 MPH WINDS
IN WARREN...TALIAFERRO...OGLETHORPE...GREENE AND HANCOCK COUNTIES
UNTIL 515 PM EDT...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PENFIELD...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WARREN...
TALIAFERRO...OGLETHORPE...GREENE AND HANCOCK COUNTIES THROUGH 515 PM
EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE PENFIELD...
WOODVILLE...GREENSBORO...UNION POINT...JACKSONVILLE...VEAZEY...
SILOAM...ROBINSON...WHITE PLAINS...SPRINGFIELD...POWELTON...
BARNETT...ALEXANDER STEPHENS PARK AND CRAWFORDVILLE.

&&

LAT...LON 3347 8273 3329 8293 3361 8329 3374 8314
TIME...MOT...LOC 2038Z 313DEG 18KT 3362 8314
Local storm report, Aug 20, 4:40 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
440 PM EDT WED AUG 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     TSTM WND DMG     6 E ROBERTA             32.72N  83.91W
08/20/2014                   CRAWFORD           GA   AMATEUR RADIO

            SEVERAL TREES DOWN ON HWY 80E AND 80W.

&&

CORRECTED REMARKS

EVENT NUMBER FFC1400803

KOVACIK

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 1:11 PM EDTSpecial Weather StatementFFCCherokee34 min
Aug 20, 1:16 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee44 min
Aug 20, 1:45 PM EDTSpecial Weather StatementFFCHall30 min
Aug 20, 1:50 PM EDTSevere Thunderstorm WarningFFCDawson, Hall, Lumpkin40 min
Aug 20, 2:10 PM EDTSpecial Weather StatementFFCCobb35 min
Aug 20, 2:18 PM EDTSpecial Weather StatementFFCBartow27 min
Aug 20, 2:31 PM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Gordon44 min
Aug 20, 2:33 PM EDTSpecial Weather StatementFFCBarrow27 min
Aug 20, 2:48 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Meriwether, Pike42 min
Aug 20, 2:50 PM EDTSpecial Weather StatementFFCDeKalb, Fulton25 min
Aug 20, 2:57 PM EDTSevere Thunderstorm WarningFFCPike, Upson48 min
Aug 20, 3:11 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Monroe49 min
Aug 20, 3:14 PM EDTSpecial Weather StatementFFCTroup31 min
Aug 20, 3:19 PM EDTSpecial Weather StatementFFCClayton, Henry26 min
Aug 20, 3:23 PM EDTSevere Thunderstorm WarningFFCBartow, Cobb, Paulding52 min
Aug 20, 3:24 PM EDTHeat AdvisoryFFCBaldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 30 more29 hr
Aug 20, 3:26 PM EDTSevere Thunderstorm WarningFFCClayton, Fayette, Fulton, Henry49 min
Aug 20, 3:31 PM EDTSpecial Weather StatementFFCFloyd29 min
Aug 20, 3:45 PM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Newton, Oconee, Walton45 min
Aug 20, 3:48 PM EDTSevere Thunderstorm WarningFFCCrawford, Monroe, Peach, Taylor42 min
Aug 20, 3:56 PM EDTSpecial Weather StatementFFCTwiggs34 min
Aug 20, 4:00 PM EDTSevere Thunderstorm WarningFFCNewton, Rockdale, Walton28 min
Aug 20, 4:06 PM EDTSpecial Weather StatementFFCDouglas, Paulding24 min
Aug 20, 4:16 PM EDTSpecial Weather StatementFFCFayette29 min
Aug 20, 4:27 PM EDTSpecial Weather StatementFFCBleckley, Houston33 min
Aug 20, 4:27 PM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Putnam48 min
Aug 20, 4:29 PM EDTSpecial Weather StatementFFCDouglas31 min
Aug 20, 4:35 PM EDTSpecial Weather StatementFFCGordon25 min
Aug 20, 4:38 PM EDTSpecial Weather StatementFFCGreene, Taliaferro37 min
Aug 20, 4:41 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Houston, Pulaski, Twiggs49 min
Aug 20, 4:48 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Laurens, Twiggs, Wilkinson42 min
Aug 20, 4:55 PM EDTSevere Thunderstorm WarningFFCFannin, Union50 min
Aug 20, 4:56 PM EDTSevere Thunderstorm WarningFFCGreene, Hancock, Taliaferro49 min
Aug 20, 5:03 PM EDTSpecial Weather StatementFFCMarion, Muscogee, Taylor27 min
Aug 20, 5:07 PM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Warren, Washington38 min
Aug 20, 5:10 PM EDTSevere Thunderstorm WarningFFCGordon33 min
Aug 20, 5:11 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Fulton49 min
Aug 20, 5:16 PM EDTSevere Thunderstorm WarningFFCLumpkin44 min
Aug 20, 5:26 PM EDTSpecial Weather StatementFFCWilcox34 min
Aug 20, 5:31 PM EDTSpecial Weather StatementFFCHaralson29 min
Aug 20, 5:31 PM EDTSevere Thunderstorm WarningFFCBleckley, Crisp, Dodge, Dooly, Laurens, Pulaski and 1 more44 min
Aug 20, 5:33 PM EDTSpecial Weather StatementFFCMarion27 min
Aug 20, 5:43 PM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Wilcox47 min
Aug 20, 5:46 PM EDTSevere Thunderstorm WarningFFCCoweta, Meriwether44 min
Aug 20, 5:48 PM EDTSpecial Weather StatementFFCGlascock27 min
Aug 20, 5:48 PM EDTSevere Thunderstorm WarningFFCFannin, Lumpkin, Union42 min
Aug 20, 6:03 PM EDTSevere Thunderstorm WarningFFCLaurens, Montgomery, Treutlen, Wheeler42 min
Aug 20, 6:04 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer41 min
Aug 20, 6:05 PM EDTSevere Thunderstorm WarningFFCCatoosa, Whitfield40 min
Aug 20, 6:09 PM EDTSevere Thunderstorm WarningFFCMurray51 min
Aug 20, 6:12 PM EDTSpecial Weather StatementFFCDade, Walker33 min
Aug 20, 6:16 PM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson, Warren44 min
Aug 20, 6:22 PM EDTSevere Thunderstorm WarningFFCDade, Walker53 min
Aug 20, 6:29 PM EDTFlash Flood WarningFFCFannin, Gilmer, Union6 hr
Aug 20, 6:34 PM EDTSpecial Weather StatementFFCTroup26 min
Aug 20, 6:47 PM EDTSevere Thunderstorm WarningFFCTroup20 min
Aug 20, 6:50 PM EDTSevere Thunderstorm WarningFFCDawson, Gilmer, Pickens40 min
Aug 20, 7:03 PM EDTSevere Thunderstorm WarningFFCGordon, Murray, Walker, Whitfield32 min
Aug 20, 7:16 PM EDTSevere Thunderstorm WarningFFCHarris, Muscogee, Talbot44 min
Aug 20, 7:47 PM EDTSpecial Weather StatementFFCFloyd28 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.